Kentucky, 2015Flooding and Heavy Rain in Kentucky, April 3, 2015
April 3, 2015 · NWS ILN · 22 events in 7 counties and zones
A cold front stalled across the region as a low pressure system lifted eastward along the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front stalled across the region as a low pressure system lifted eastward along the front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 3, 4:12 AM EST, 54 minutes earlier.
Area forecast discussion, Apr 3, 4:12 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
512 AM EDT FRI APR 3 2015
.SYNOPSIS...
LOW PRESSURE WILL TRACK ALONG A FRONT THAT IS STRETCHED ACROSS THE
AREA TODAY. THE LOW WILL MOVE OFF TO THE EAST THIS EVENING. HIGH
PRESSURE WILL THEN BUILD IN FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
DENSE FOG HAS DEVELOPED IN PARTS OF WEST CENTRAL OHIO WHERE SKIES
CLEARED FOR A PERIOD OF TIME OVERNIGHT...WINDS WERE LIGHT AND LOW
LEVELS SATURATED. HIGH CLOUDS ARE SPREADING INTO THAT REGION. BUT
WITH FOG ALREADY FORMED...NOT SURE THAT WILL ALLOW IT TO
DISSIPATE. THAT MAY WAIT UNTIL A THICKER LOW TO MID DECK MOVES
IN TOWARDS 12Z.
FRONT BISECTS THE FORECAST AREA EARLY THIS MORNING EXTENDING
CLOSE TO I-71 IN OHIO AND THEN TRAILING OFF TOWARDS LOUISVILLE.
THE EASTERN END OF THE FRONT MAY SAG A BIT FURTHER SOUTH BUT IN
GENERAL THE BOUNDARY WILL REMAIN IN THE REGION TODAY. LOW PRESSURE
WILL TRACK ALONG THE FRONT AND MOVE ACROSS THE FORECAST AREA IN
THE AFTERNOON. AS THE LOW MOVES EAST THE FRONT WILL GO WITH IT.
SHOWERS AND EMBEDDED THUNDERSTORMS HAVE BEEN OCCURRING ACROSS THE
SOUTHERN ZONES MUCH OF THE NIGHT ALTHOUGH HEAVIEST ACTIVITY HAS
LINED UP JUST SOUTH OF THE FORECAST AREA. EXPECT THE SOUTH TO SEE
MORE PRECIPITATION THAN THE REST OF THE AREA AND THUS THE FLOOD
WATCH CONTINUES. BUT THERE WILL BE PERIODS OF SHOWERS SPREADING
FURTHER NORTH ESPECIALLY LATER IN THE DAY AS THE LOW MOVES THROUGH.
IN FACT PRECIPITATION IS EXPECTED TO CONTINUE ON THE BACK SIDE OF
THE LOW IS A DEFORMATION ZONE AS THE UPPER SUPPORT IN THE FORM OF
A SHORT WAVE MOVES THROUGH. THIS WILL ALLOW PRECIPITATION TO
CONTINUE INTO THE EARLY EVENING BEFORE ENDING. CANNOT COMPLETELY
RULE OUT A MIX OR BRIEF CHANGE TO SNOW BEFORE ENDING IN THE NORTH
AS COLDER AIR WORKS IN BEHIND THE LOW. HOWEVER IT IS MORE LIKELY
THAT THE PRECIPITATION WILL END BEFORE THIS OCCURS.
AFTER THE FRONT MOVES THROUGH THERE WILL BE A BRIEF PERIOD OF
STRONG COLD AIR ADVECTION. THIS WILL RESULT IN STRONG AND GUSTY
WINDS IN THE EVENING ALTHOUGH WINDS WILL REMAIN BELOW ADVISORY
LEVELS. COLD AIR ADVECTION WILL CONTINUE THROUGH THE REST OF THE
NIGHT ALTHOUGH NOT WITH THE SAME MAGNITUDE. SO NORTHWEST WINDS
WILL DECREASE. IN ADDITION...CLOUDS WILL DIMINISH LATER IN THE
NIGHT.
WITH CLOUDS AND PRECIPITATION IN THE REGION THROUGH THE DAY HAVE
OPTED TO GO AT OR BELOW GUIDANCE FOR HIGHS. COLD AIR ADVECTION
LOOKS STRONG ENOUGH TO GO BELOW GUIDANCE FOR LOWS AS WELL.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. DRY AIR MASS WILL
RESULT IN FEW IF ANY CLOUDS. SATURDAY AND SATURDAY NIGHT WILL BE
COOL BUT SUNDAY SHOULD REBOUND TO OR ABOVE SEASONAL NORMALS. MOS
TEMPERATURE GUIDANCE LOOKED REASONABLE FOR THE MOST PART.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WARM AND MOIST ADVECTION WILL OCCUR SUNDAY NIGHT AND MONDAY WITH
SOME SHOWERS POSSIBLY DEVELOPING ON MONDAY. THEN AN EAST-WEST
FRONT ACROSS THE LOWER GREAT LAKES WILL SAG INTO THE REGION MONDAY
NIGHT AND TUESDAY. THIS BOUNDARY WILL THEN WAVER BACK AND FORTH
ACROSS THE OHIO VALLEY RESULTING IN A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH PERIOD. COULD BE SOME HEAVIER RAINFALL AT SOME
POINT ALTHOUGH DETERMINING TIMING AND/OR AMOUNTS WOULD BE FOLLY
THIS FAR OUT IN THE FORECAST. JUST SOMETHING TO WATCH AT THIS
POINT. AFTER A RELATIVELY COOLER MONDAY...TEMPERATURES WILL BE
ABOVE NORMAL FOR THE REMAINDER OF THE LONG TERM.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
FRONTAL BOUNDARY ACROSS THE AREA WILL PUSH TOWARDS THE OHIO RIVER
OVERNIGHT. RAIN SHOWERS WILL BE PRESENT ALONG AND SOUTH OF THIS
BOUNDARY. CANNOT RULE OUT SOME ISOLATED THUNDER ACROSS THE
SOUTHERN TAF SITES AT THE START OF THE TAF PERIOD.
FRONTAL BOUNDARY WILL MOVE NORTHWARD SLIGHTLY DURING THE DAY ON
FRIDAY. AN AREA OF LOW PRESSURE WILL ALSO MOVE ALONG THE BOUNDARY.
THIS WILL BRING ADDITIONAL RAIN SHOWERS TO THE TAF SITES.
THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES THROUGH THE DAY ON
FRIDAY. LIMITED THUNDER MENTION TO VCTS. HAVE VCTS IN AT ALL
EXPECT KDAY AT TIMES ON FRIDAY.
AREA OF LOW PRESSURE MOVES OUT OF THE AREA FRIDAY EVENING AND NW
WINDS WILL PICK UP ACROSS THE REGION. WIND GUSTS ARE EXPECTED TO
BE AROUND 30 KNOTS AT TIMES FRIDAY EVENING. RAIN SHOWERS WILL
GRADUALLY TAPER OFF NEAR THE END OF THE TAF PERIOD. CANNOT RULE
OUT A FEW SNOWFLAKES HOWEVER BELIEVE ANY SNOW WILL BE BRIEF AT THE
TAF SITES AND THEREFORE LEFT OUT OF THE TAFS AT THIS TIME.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES CONTINUING INTO FRIDAY
NIGHT. MVFR CEILINGS AND VISIBILITIES POSSIBLE MONDAY INTO
TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR OHZ026-034-
035.
FLOOD WATCH THROUGH THIS EVENING FOR OHZ070>073-077>082-088.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ089>100.
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...NOVAKHazardous weather outlook, Apr 3, 4:33 AM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
533 AM EDT FRI APR 3 2015
INZ050-058-059-OHZ042>046-051>056-060>065-074-040945-
WAYNE-FAYETTE IN-UNION IN-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
533 AM EDT FRI APR 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND MIAMI VALLEY OF OHIO.
.DAY ONE...TODAY AND TONIGHT.
PERIODS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE
REGION TODAY AND THEN END THIS EVENING. THIS RAIN FROM THE SHOWERS
AND STORMS COULD RESULT IN LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ026-034-035-040945-
HARDIN-MERCER-AUGLAIZE-
533 AM EDT FRI APR 3 2015
...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-040945-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
533 AM EDT FRI APR 3 2015
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 3, 1:18 AM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
218 AM EDT FRI APR 3 2015
OHZ026-034-035-030830-
HARDIN-MERCER-AUGLAIZE-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA
218 AM EDT FRI APR 3 2015
...PATCHY DENSE FOG OVERNIGHT...
PATCHY DENSE FOG WILL BE PRESENT ACROSS THE AREA OVERNIGHT.
VISIBILITIES WILL BE REDUCED TO BELOW A QUARTER OF A MILE AT
TIMES. MOTORISTS SHOULD BE PREPARED FOR QUICKLY CHANGING
VISIBILITIES CAUSING HAZARDOUS DRIVING CONDITIONS. USE EXTRA
CAUTION IF TRAVELING OVERNIGHT.
Flood, Carroll
- When
- April 3, 5:06 AM EST to 9:06 AM EST
- Where
- Carroll County, 0.88 mi NE of Carrollton to 1.28 mi E of Carrollton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.680, -85.160
High water was reported on several roads throughout the county.
Flood, Gallatin
- When
- April 3, 5:06 AM EST to 9:06 AM EST
- Where
- Gallatin County, 0.69 mi S of Glencoe to 0.88 mi S of Glencoe
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.710, -84.820
High water was reported over roadways near Glencoe.
Flood, Gallatin
- When
- April 3, 6:09 AM EST to 9:09 AM EST
- Where
- Gallatin County, 0.69 mi S of Glencoe to 0.88 mi S of Glencoe
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 38.710, -84.820
Several creeks were out of their banks in the area. Also, some roads were covered with water.
Flood, Grant
- When
- April 3, 6:15 AM EST to 9:15 AM EST
- Where
- Grant County, 1.76 mi WNW of Dowingsville to 1.28 mi W of Dowingsville
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 38.660, -84.730
A school bus was stranded on Eagle Creek Ford Road along Clarks Creek due to high water. A high water rescue was performed.
Flood, Gallatin
- When
- April 3, 6:39 AM EST to 9:39 AM EST
- Where
- Gallatin County, 0.88 mi NW of Warsaw to 0.54 mi W of Warsaw
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.790, -84.890
Several roads were closed across the county due to high water including Kentucky State Route 467.
Heavy Rain, Robertson
- When
- April 3, 12:39 PM EST to 3:39 PM EST
- Where
- Robertson County, 0.69 mi N of Kentontown
- Reported by
- Public
- Coordinates
- 38.490, -84.120
Flooding was reported in the Johnson Creek and North Fork areas.
Flood, Owen
- When
- April 3, 8:06 PM EST to 11:06 PM EST
- Where
- Owen County, 1.08 mi W of Breck to 0.54 mi WSW of Breck
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.500, -84.750
Elk Lake Resort Road was flooded by high water.
Flood, Owen
- When
- April 3, 8:06 PM EST to 11:06 PM EST
- Where
- Owen County, 1.75 mi NW of New Liberty to 1.48 mi WNW of New Liberty
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.640, -84.920
New Liberty-Sparta Road was covered with high water.
Flood, Owen
- When
- April 3, 8:06 PM EST to 11:06 PM EST
- Where
- Owen County, 1.75 mi NE of Wheatley to 2.13 mi ENE of Wheatley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.640, -84.950
Kentucky Route 36 was covered with high water near the town of Sanders.
Flood, Gallatin
- When
- April 3, 8:10 PM EST to 11:10 PM EST
- Where
- Gallatin County, 0.69 mi N of Warsaw to 0.54 mi W of Warsaw
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.790, -84.880
U.S. Route 42 had water pooling on it, but it was passable.
Flood, Gallatin
- When
- April 3, 8:10 PM EST to 11:10 PM EST
- Where
- Gallatin County, 0.69 mi S of Glencoe to 0.88 mi S of Glencoe
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.710, -84.820
Glencoe-Sparta Road to Glencoe-Folsom Road was closed due to flooding.
Flood, Pendleton
- When
- April 3, 8:15 PM EST to 11:15 PM EST
- Where
- Pendleton County, 0.69 mi N of Butler to 0.88 mi N of Butler
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.790, -84.370
High water was covering Kentucky Route 177 and River Road in Butler.
Flood, Pendleton
- When
- April 3, 8:15 PM EST to 11:15 PM EST
- Where
- Pendleton County, 1.76 mi WNW of Portland to 1.28 mi W of Portland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.760, -84.460
Kelly Road was covered with high water.
Flood, Pendleton
- When
- April 3, 8:15 PM EST to 11:15 PM EST
- Where
- Pendleton County, 1.48 mi SSE of Four Oaks to 1.75 mi SSE of Four Oaks
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.610, -84.310
High water covered Ambrose Wright Road near Blanket Creek.
Flood, Pendleton
- When
- April 3, 8:15 PM EST to 11:15 PM EST
- Where
- Pendleton County, 1.76 mi ESE of Falmouth to 2.27 mi NE of Four Oaks
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.660, -84.300
Wagner Ferry Road was covered with high water.
Flood, Pendleton
- When
- April 3, 8:15 PM EST to 11:15 PM EST
- Where
- Pendleton County, 1.48 mi SSE of Penhurst to 1.75 mi SSE of Penhurst
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.710, -84.260
Falmouth Lenoxburg Road was covered with high water.
Flood, Pendleton
- When
- April 3, 8:15 PM EST to 11:15 PM EST
- Where
- Pendleton County, 1.48 mi SSE of Penhurst to 1.75 mi SSE of Penhurst
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.710, -84.260
New Zion Road was covered with high water.
Flood, Grant
- When
- April 3, 8:15 PM EST to 11:15 PM EST
- Where
- Grant County, 1.28 mi ESE of Holbrook to 1.08 mi SE of Holbrook
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 38.570, -84.680
A bridge was washed out on Lusby Mills Road.
Flood, Pendleton
- When
- April 3, 8:15 PM EST to 11:15 PM EST
- Where
- Pendleton County, 1.08 mi E of Knoxville to 2.14 mi ESE of Knoxville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.700, -84.480
Hogg Ridge Road was covered with high water.
Flood, Bracken
- When
- April 3, 8:40 PM EST to 11:40 PM EST
- Where
- Bracken County, 0.54 mi W of Santa Fe to 0.88 mi E of Milford
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.580, -84.130
Santa Fe Road was closed due to flooding.
Flood, Bracken
- When
- April 3, 8:40 PM EST to 11:40 PM EST
- Where
- Bracken County, 2.79 mi WSW of Stonewall to 2.27 mi W of Bridgeville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.610, -84.070
Jett Road was closed due to flooding.
Flood, Bracken
- When
- April 3, 8:40 PM EST to 11:40 PM EST
- Where
- Bracken County, 0.54 mi W of Milford to Milford
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.580, -84.160
Milford Road was closed due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, April 3 to 4, 20152 deaths · 1 injured · $40,000 · 50 kt wind · 42 events
- Flash Flooding and Flooding in West Virginia, April 3 to 4, 20151 death · $1.4 million · 9 events
- Tornadoes and Hail in Alabama, April 3, 20151 death · EF1 · 11 events
- Flash Flood in Missouri, April 3, 20151 death · $20,000 · 1 event
- Tornado and Hail in Tennessee, April 3, 2015$523,000 · EF0 · 44 events
- Hail and Damaging Winds in Tennessee, April 3, 2015$48,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Kentucky, April 3, 2015$37,000 · 70 kt wind · 5 events
- Tornado in Georgia, April 3, 2015$5,000 · EF1 · 1 event
- Damaging Winds in Alabama, April 3, 201560 kt wind · 5 events
- Hail and Heavy Rain in Illinois, April 3, 20151 in hail · 4 events
- Frost and Freeze in Colorado, April 3, 20153 events
- Frost and Freeze in Oregon, April 3, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567966, 567967, 568205, 568207, 568210, 568244, 568212, 568213, 568214, 568215, 568216, 568218, 568219, 568220, 568222, 568224, 568228, 568231, 568232, 568233, 568235, 568237.